Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
11367SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 113/67 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 113 mmHgDBP 67 mmHg
MAP = mmHg
2.Easy
E? / 4+V? / 5+M? / 6GCS?

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes spontaneously, talks in sentences but is confused and shows as the best motor response: withdraws the limb from pressure (normal flexion). Find the Glasgow Coma Scale total GCS = E + V + M.

E 1–4V 1–5M 1–6
GCS =
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 18/min, SpO₂ 93% on supplemental oxygen, blood pressure 112/68 mmHg, pulse 64/min, alert, temperature 38.4 °C. What is the NEWS2 total score?

RR 18SpO₂ 93%O₂SBP 112HR 64AT 38.4 °C
NEWS2 =
4.Medium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes when spoken to, talks in sentences but is confused and shows as the best motor response: abnormal flexion of the arms (decorticate posture). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 20/min, SpO₂ 99% on room air, blood pressure 112/68 mmHg, pulse 88/min, alert, temperature 36.3 °C. Which clinical risk group does the patient fall into? Click it.

RR 20SpO₂ 99%airSBP 112HR 88AT 36.3 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 99% on room air, blood pressure 102/62 mmHg, pulse 140/min, alert, temperature 36.4 °C. Which clinical risk group does the patient fall into? Click it.

RR 16SpO₂ 99%airSBP 102HR 140AT 36.4 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. MAP = 82 mmHg
  2. 2. GCS = 12
  3. 3. NEWS2 = 5
  4. 4. moderate
  5. 5. low
  6. 6. low–medium

Full step-by-step solutions: practise this topic on examproblems.com.